# SDR CA120620005

- Difficulty date: June 15, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8102
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Part number: 82700544001
- Condition: Broken
- Location: Rudder
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE THE PILOTS WERE COMPLETING THE PREFLIGHT CHECKS, THE PILOTS PUSHED THE RUDDER PEDALS TO FULL DEFLECTION.  WHILE PUSHING THE LT RUDDER PEDAL TO FULL DEFLECTION THE RUDDER PEDAL HAD LOST RESISTANCE & EASILY WENT STRAIGHT TO THE FLOOR. THE ACFT RETURNED TO THE GATE.  DETERMINED THE CABLE HAD BROKEN.  UPON FURTHER INSPECTION FOUND THAT THE LT RUDDER CABLE HAD CORRODED THROUGH & BROKE AT A PULLEY CLUSTER UNDER THE BAGGAGE PIT FLOOR AT STATION X597.500, Z99.00.  WITHIN THE PULLEY CLUSTER HAD FOUND THAT THE LT ELEVATOR CABLE WAS SHOWING SIGNS OF CORROSION.  THE OTHER CABLES IN THE AREAS OPENED, WERE INSPECTED & FOUND NO FAULTS.  COULD NOT DETERMINE THE CAUSE OF THE CORROSION AS THE AREA IN THE BAGGAGE COMPARTMENT HAD BEEN WELL SEALED.  THE AFFECTED CABLES WERE REPLACED WITH NEW & RIGGED.  THE BAGGAGE COMPARTMENT SEALED & INSPECTED.  THE ACFT RETURNED TO SERVICE JUNE 17 2012.
